Tornadoes · United States · Texas · 2015
EF0 tornado, Staff, Texas, May 9, 2015
This EF0 tornado ran 0.1 miles across Eastland County on May 9, 2015, touching down at 5:15 PM CDT and reaching 20 yards wide. It killed nobody, and did $90,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- May 9, 2015
- Touchdown
- 5:15 PM CDT (22:15 UTC)
- Path length
- 0.1 miles (0.2 km)
- Path width
- 20 yards (18 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $90,000
- County
- Eastland County
- Touchdown point
- 32.340, -98.700
- Lift-off point
- 32.340, -98.700
- Record number
- 1505091615-01
The damage survey
9 damage points were recorded along this path by NWS FWD, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF2. The highest wind the damage implies is 132 mph.
Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.
What the Weather Service recorded
An active Spring weather pattern led to numerous severe thunderstorms, many of which produced tornadoes, across north Texas during Mother's Day Weekend. The prolonged period of strong to severe storms was made possible by a slow-moving upper level low pressure system which moved east from the Rockies through the Southern Plains. Activity began on Friday and continued through Mother's Day evening.
Amateur radio operators and storm spotters observed a brief tornado near the southern shore of Lake Leon. A National Weather Service storm survey crew confirmed the tornado damage the next day. Trees, fences, and one home suffered damage from this tornado.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The forecast that day
The Storm Prediction Center had this point in a Moderate Risk, with a 0.15 chance of a tornado within 25 miles, in the hatched area where significant tornadoes were expected. The outlook in force was issued at 20:04 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the tornado touched down at May 9, 4:00 PM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, May 9, 4:00 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 400 PM CDT SAT MAY 9 2015 .DISCUSSION... A VERY UNSETTLED AFTERNOON AND EVENING IS POSSIBLE ACROSS NORTH TEXAS. WE HAVE SEVERAL INGREDIENTS IN PLACE THAT WILL MOST LIKELY RESULT IN SCATTERED TO NUMEROUS THUNDERSTORMS. INGREDIENTS INCLUDE (1)AMPLE LOW LEVEL MOISTURE (2)STRONG INSTABILITY WITH SURFACE BASE CAPE ON THE ORDER OF 3000 TO 4000 J/KG (3) MODERATE WIND SHEAR WITH SRH ON THE ORDER OF 300+ M2/S2(4) AN APPROACHING DRY LINE (5) AND INCREASING LARGE SCALE LIFT FROM A FOUR CORNERS UPPER LOW. WE WERE CAPPED FOR THE FIRST PART OF THE AFTERNOON BUT THE CAP IS WEAKENING OR HAS DISSIPATED AS OF 3 PM. WE EXPECT SCATTERED THUNDERSTORMS TO DEVELOP THROUGH SUNSET BOTH ON THE DRYLINE AND ON SOME LEFT OVER OUTFLOW BOUNDARIES FROM STORMS THIS MORNING. ANY STORM THAT DEVELOPS WILL HAVE THE POTENTIAL TO BECOME SEVERE. HOWEVER...THE DRY LINE STORMS SHOULD BE THE FIRST TO REACH SEVERE LIMITS WITH SOME SUPERCELLS EXPECTED. THERE WILL BE A POTENTIAL FOR SOME OF THESE STORMS TO BECOME TORNADIC...ESPECIALLY WHERE SURFACE WINDS HAVE BACKED IN RESPONSE TO MESO SCALE FEATURES. GENERAL STORM MOTION TONIGHT WILL BE NORTHEAST. HOWEVER...SOME RIGHT MOVING SUPERCELLS WILL BE POSSIBLE. ALONG WITH THE SEVERE WEATHER THREAT THERE WILL BE A HIGH THREAT FOR FLASH FLOODING TONIGHT...ESPECIALLY FOR THE COUNTIES NORTH OF INTERSTATE 20 THAT RECEIVED VERY HEAVY RAINFALL LAST NIGHT AND THIS MORNING. THEREFORE...WE WILL LEAVE THE FLASH FLOOD WATCH IN EFFECT. THE SEVERITY OF STORMS SHOULD DECREASE SOME OVERNIGHT WITH LESS OF A TORNADO THREAT AND MORE OF A HEAVY RAIN...LARGE HAIL AND WIND THREAT. ANOTHER HIGH CHANCE FOR SHOWERS AND THUNDERSTORMS IS EXPECTED ON SUNDAY AS THE UPPER LOW LIFTS TO THE CENTRAL PLAINS AND ALLOWS A PACIFIC COLD FRONT TO APPROACH THE REGION. THE FRONT WILL ACT AS A FOCUS FOR ADDITIONAL SHOWERS AND THUNDERSTORMS. SOME OF THESE STORMS COULD BECOME SEVERE...BUT WHERE THEY FORM WILL DEPEND ON HOW FAR EAST THE PACIFIC FRONT MOVES. IT WILL ALSO DEPEND ON HOW WORKED OVER THE ATMOSPHERE IS AFTER THE STORMS TONIGHT. SINCE ALL THE SAME INGREDIENTS WILL BE IN PLACE TO SOME DEGREE TOMORROW...SEVERE STORMS WILL BE POSSIBLE AGAIN ALONG WITH AN EVEN BETTER CHANCE FOR HEAVY RAINFALL AND FLOODING. LARGE SCALE LIFT WILL DECREASE SUNDAY NIGHT AS THE UPPER LOW MOVES NORTHEAST. HOWEVER...A COLD FRONT WILL BEGIN TO MOVE INTO THE NORTHWEST COUNTIES SUNDAY NIGHT AND CONTINUE TO BE A FOCUS FOR SHOWERS AND THUNDERSTORMS. STORM CHANCES WILL DECREASE FROM NORTHWEST TO SOUTHEAST ON MONDAY AS DRIER AIR FINALLY WORKS IN BEHIND THE COLD FRONT. MODELS CONTINUE TO STALL THE COLD FRONT ACROSS SOUTH TEXAS MONDAY NIGHT WITH SHOWERS AND THUNDERSTORMS EXPECTED ALONG AND NORTH OF THE FRONT THROUGH TUESDAY NIGHT. THE SOUTHERN ZONES WILL HAVE THE BEST CHANCE OF SEEING PRECIPITATION MONDAY NIGHT THROUGH TUESDAY NIGHT. THE FRONT WILL BEGIN LIFTING NORTHWARD ON WEDNESDAY IN RESPONSE TO AN APPROACHING LOW PRESSURE SYSTEM. INCREASING MOISTURE AND LIFT WILL RESULT IN INCREASING THUNDERSTORM CHANCES THROUGH THE WEEKEND. AS OF NOW THE SEVERE WEATHER THREAT THE FIRST HALF OF NEXT WEEK APPEARS LOW SINCE STORMS WILL BE ELEVATED AND LARGE SCALE LIFT WILL BE RELATIVELY WEAK. HOWEVER...THE POTENTIAL FOR SEVERE STORMS SHOULD INCREASE THE SECOND HALF OF THE WEEK WITH RETURNING LOW LEVEL MOISTURE AND INCREASING LARGE SCALE FORCING. LOOKING AHEAD...IT APPEARS THAT NORTH TEXAS WILL REMAIN IN A WET AND ACTIVE WEATHER PATTERN AS WE HEAD INTO THE MIDDLE OF MAY. 79 && .AVIATION... /ISSUED 124 PM CDT SAT MAY 9 2015/ NUMEROUS AVIATION WEATHER CONCERNS WITH THIS TAF PACKAGE. IN THE SHORT TERM...EXPECT MAINLY MVFR CEILINGS/VISIBILITY WITH OCCASIONAL VFR CEILINGS AROUND 4000FT. TEMPORARY THUNDERSTORMS ARE ALSO POSSIBLE THROUGH 20Z...ESPECIALLY AT THE METROPLEX TAF SITES. VFR CEILINGS AROUND 4000 FT ARE LIKELY FROM 20Z THROUGH SUNSET WITH INCREASING THUNDERSTORM CHANCES FROM LATE AFTERNOON THROUGH MID EVENING. MVFR CEILINGS WILL RETURN LATER THIS EVENING AND BECOME IFR OVERNIGHT. IFR CEILINGS WILL PREVAIL AT ALL TAF SITES THROUGH SUNRISE AND SLOWLY IMPROVE THROUGH THE MORNING SUNDAY. A SOUTHEAST TO SOUTH WIND WILL PREVAIL BETWEEN 10 AND 15 KNOTS TODAY THROUGH SUNDAY MORNING EXCEPT FOR SOME STRONGER WINDS IN AND NEAR THUNDERSTORMS. 79 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 71 81 70 80 58 / 60 80 80 30 20 WACO, TX 70 84 69 81 57 / 60 80 80 60 50 PARIS, TX 69 80 67 78 58 / 50 80 80 40 20 DENTON, TX 70 79 65 78 56 / 60 80 80 20 10 MCKINNEY, TX 71 81 67 79 57 / 60 80 80 30 20 DALLAS, TX 72 81 69 79 59 / 60 80 80 30 20 TERRELL, TX 73 81 70 82 59 / 60 80 80 50 30 CORSICANA, TX 72 81 70 81 61 / 60 70 80 60 50 TEMPLE, TX 72 83 69 84 59 / 60 70 80 60 60 MINERAL WELLS, TX 68 76 62 76 56 / 60 80 50 20 20 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR TXZ091>095-100>105- 115>120. && 82/79
Hazardous weather outlook, May 9, 3:27 PM CDT, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 327 PM CDT SAT MAY 9 2015 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-101200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 327 PM CDT SAT MAY 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON THROUGH TONIGHT. THERE IS A CHANCE FOR THUNDERSTORMS ACROSS ALL OF NORTH AND CENTRAL TEXAS THROUGH TONIGHT. SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING AND WILL BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS AND TORNADOES. IN ADDITION...HEAVY RAINFALL IS LIKELY TO RESULT IN FLASH FLOODING. THESE STORMS MAY ALSO PRODUCE NUMEROUS LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A CHANCE FOR THUNDERSTORMS ACROSS ALL OF NORTH AND CENTRAL TEXAS SUNDAY THROUGH FRIDAY. NUMEROUS THUNDERSTORMS ON SUNDAY AND SUNDAY NIGHT COULD RESULT IN FLASH FLOODING ACROSS SEVERAL PARTS OF NORTH AND CENTRAL TEXAS. SEVERE WEATHER WILL ALSO BE POSSIBLE ON SUNDAY WITH A THREAT FOR LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. ADDITIONAL THUNDERSTORMS MONDAY THROUGH FRIDAY WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL RESULTING IN FLASH FLOODING. ISOLATED SEVERE STORMS MAY OCCUR MONDAY AND TUESDAY BUT THE CHANCES FOR SEVERE STORMS MAY INCREASE WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUESTED THIS AFTERNOON AND EVENING ACROSS NORTH AND CENTRAL TEXAS. JLDUNN
In the hours before
Local storm report, May 9, 4:25 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
425 PM CDT SAT MAY 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0424 PM HAIL 2 SW CISCO 32.36N 98.99W
05/09/2015 E3.00 INCH EASTLAND TX AMATEUR RADIO
ORANGE-SIZED HAL JUST SOUTH OF CISCO.Local storm report, May 9, 4:37 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
437 PM CDT SAT MAY 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM TORNADO 7 SSW CISCO 32.29N 99.02W
05/09/2015 EASTLAND TX TRAINED SPOTTER
SEVERAL SPOTTERS HAVE SENT PHOTO CONFIRMING A TORNADO
SOUTH-SOUTHWEST OF CISCO.Local storm report, May 9, 4:39 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
439 PM CDT SAT MAY 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0431 PM HAIL CISCO 32.38N 98.97W
05/09/2015 E1.50 INCH EASTLAND TX PUBLIC
PING PONG SIZED HAIL IN CISCO.Special weather statement, May 9, 4:47 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
447 PM CDT SAT MAY 9 2015
TXZ092-092230-
COOKE TX-
447 PM CDT SAT MAY 9 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COOKE COUNTY UNTIL 530 PM
CDT...
AT 446 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
LINDSAY...OR NEAR GAINESVILLE...MOVING NORTH AT 35 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
GAINESVILLE...LINDSAY...CALLISBURG AND VALLEY VIEW.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 487 AND 503.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR NORTH CENTRAL
TEXAS.
LAT...LON 3395 9695 3346 9706 3353 9738 3354 9738
3386 9729 3387 9725 3390 9725 3392 9723
3389 9718 3386 9717 3381 9721 3376 9719
3372 9711 3374 9709 3381 9709 3382 9705
3385 9709 3384 9703 3389 9698 3395 9700
TIME...MOT...LOC 2146Z 195DEG 29KT 3364 9721
JLDUNNLocal storm report, May 9, 5:04 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
504 PM CDT SAT MAY 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TORNADO 3 W MANGUM 32.32N 98.90W
05/09/2015 EASTLAND TX TRAINED SPOTTER
LARGE TORNADO JUST WEST OF MANGUMLocal storm report, May 9, 5:11 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
511 PM CDT SAT MAY 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM HAIL EASTLAND 32.40N 98.82W
05/09/2015 E3.00 INCH EASTLAND TX PUBLIC
3.25 INCH DIAMETER HAIL REPORTED IN EASTLAND.The air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Fort Worth, TX (KFWD), 12:00Z
10.3 hours before the tornado, 143 km from the path. May 9, 2015.
- Mixed-layer CAPE
- 1096 J/kg
- Mixed-layer CIN
- -160 J/kg
- Surface CAPE
- 2066 J/kg
- Mixed-layer LCL
- 782 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 4.1
- 0-3 km lapse rate
- 4.5 K/km
Fort Worth, TX (KFWD), 00:00Z
1.7 hours after it, 143 km from the path. May 10, 2015.
- Mixed-layer CAPE
- 2343 J/kg
- Mixed-layer CIN
- -10 J/kg
- Surface CAPE
- 3471 J/kg
- Mixed-layer LCL
- 1015 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 316 m²/s²
- 0-3 km storm-relative helicity
- 396 m²/s²
- Significant tornado parameter
- 5.1
- Supercell composite
- 26.9
- 0-3 km lapse rate
- 6.1 K/km
The surface observations
Breckenridge (BKD), 46 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 00:00 UTC |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Dyess AFB radar (KDYX), 56 km away, was scanning. The volume nearest the touchdown began at 22:14 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
This ground now
The live radar over the trackEvery 2015 tornado in TexasEvery tornado in Texas since 1950Warnings in force in Texas nowThe forecast where you are
The other tornadoes of May 9, 2015
28 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| May 9 | 4:32 PM CDT | EF3 | Eastland, TX | 3.8 | 1,400 | 1 | 2 | $300,000 |
| May 9 | 3:40 PM MDT | EF0 | Lincoln, CO | 0.0 | 50 | |||
| May 9 | 3:41 PM MDT | EF0 | El Paso, CO | 3.3 | 100 | |||
| May 9 | 4:55 PM CDT | EF0 | Cooke, TX | 0.7 | 40 | |||
| May 9 | 4:27 PM MDT | EF0 | Kiowa, CO | 1.1 | 50 | |||
| May 9 | 4:30 PM MDT | EF0 | Elbert, CO | 0.1 | 50 | |||
| May 9 | 5:30 PM CDT | EF0 | Love, OK | 0.3 | 30 | |||
| May 9 | 4:40 PM MDT | EF0 | Elbert, CO | 0.1 | 50 | |||
| May 9 | 5:50 PM CDT | EF0 | Love, OK | 0.3 | 30 | |||
| May 9 | 4:50 PM MDT | EF0 | Kiowa, CO | 11.1 | 150 | $3,000 | ||
| May 9 | 5:57 PM CDT | EF0 | Wichita, TX | 3.3 | 50 | |||
| May 9 | 6:09 PM CDT | EF0 | Cotton, OK | 1.0 | 100 | |||
| May 9 | 5:20 PM MDT | EF0 | Cheyenne, CO | 2.1 | 10 | |||
| May 9 | 6:24 PM CDT | EF0 | Marshall, OK | 3.0 | 200 | |||
| May 9 | 5:35 PM MDT | EF0 | Cheyenne, CO | 1.0 | 25 | |||
| May 9 | 6:58 PM CDT | EF0 | Erath, TX | 0.3 | 80 | |||
| May 9 | 7:25 PM CDT | EF1 | Bryan, OK | 5.3 | 200 | |||
| May 9 | 7:28 PM CDT | EF0 | Trego, KS | 4.0 | 100 | |||
| May 9 | 7:55 PM CDT | EF0 | Graham, KS | 2.8 | 50 | |||
| May 9 | 8:00 PM CDT | EF0 | Gove, KS | 5.7 | 100 | |||
| May 9 | 8:24 PM CDT | EF0 | Roger Mills, OK | 2.0 | 100 | |||
| May 9 | 8:25 PM CDT | EF0 | Harlan, NE | 0.3 | 15 | |||
| May 9 | 8:36 PM CDT | EF0 | Harlan, NE | 0.0 | 15 | |||
| May 9 | 8:38 PM CDT | EF1 | Gove, KS | 6.1 | 50 | $50,000 | ||
| May 9 | 9:12 PM CDT | EF0 | Sheridan, KS | 13.9 | 150 | |||
| May 9 | 9:50 PM CDT | EF2 | Sheridan, KS | 18.8 | 150 | $75,000 | ||
| May 9 | 10:43 PM CDT | EF1 | Decatur, KS | 11.7 | 50 | $6,000 | ||
| May 9 | 11:20 PM CDT | EF0 | Red Willow, NE | 4.2 | 25 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.